After being diagnosed with Crohn's in Jan 2010 I cut out all alcohol, coffee, fizzy drinks etc. and changed my diet to eliminate convenience foods, preservatives.and anything that irritated my stomach, including cheese etc.
Since then I have responded well to Sulphasalazine & prednisone, together with Cimetedine (which became unavailable 2 months ago).
For the past week or so I have suffered from acid reflux, which has escalated to the point where the discomfort caused me to skip dinner last night.
Is acid reflux a natural progression of Crohn's? Or due to the absence of Cimetedine? Or is it related to quitting smoking cold turkey a month ago after smoking 30-40 a day for 35 years?
Acid reflux can be due to severe acidity, lax esophageal sphincter, or due to quitting smoking. For some days you will need to take ranitidine or a proton pump inhibitor such as omeprazole along with antacids. However, please talk to your doctor as well. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
I'm new to this site, however my son may have Crohn's Disease. He had a colonoscopy today and the surgeon said it's either that or Colitis. Anyway, I was reading material today on the drug Sulphasalazine, which he was also prescribed, and one of the side effects is acid reflux, for what it's worth.
We have an appointment next week to get the info on the biopsy he took today.
Im so sorry about the diagnosis- i remember my diagnosis...my mom and i cried. It took almost two years for me to adjust. I had just turned 22 and was in college. It was a nightmare. I hope your son has it easier. You are already doing the right thing by researching, although the sulfasalazine didn't work for me. Please send me a message if you have questions about your sons diagnosis...my mom and i have been so very close because of this- good thing shes an RN! We've come up with recipes and day to day dealings to help us both through it. Please accept my prayers to you and your family....it isn't a death sentence, but things will change- even for the better. : )
Thank you very much for your concern Kathy. My son is responding well to the meds. prescribed by his gastroenterologist right after the colonoscopy (Sulfasal-azine - two 3x day (180) and Prednisone (105) - five tablet ev. day for 7 days, then 4, 3, 2 and 1, respectively for 7 days each). The number of times he is passing a stool per day has decreased to an average of 3x, which is a great improvement. He has no pain when using the toilet, nor does he have any other pain. He is modifying his diet slightly, but for the most part, he eats whatever he wants and, thank God, he has not had a problem since he started taking the meds.
We are remaining optimistic about his diagnosis. We will get the results of his biopsy next Thursday. Will inform when we get it.
I pray that you get to feeling better, as well. I will keep all in my prayers.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.